Sunday, November 27, 2022

Is Theraflu Good For Sinus Infection

What Is The Most Important Information I Should Know About Acetaminophen Pheniramine And Phenylephrine

Nasal Spray Addiction | How To Treat Rebound Congestion | Rhinitis Medicamentosa Relief (2021)

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

You should not use this medication if you are allergic to acetaminophen or chlorpheniramine, or if you have:

  • severe constipation, blockage in your stomach or intestines
  • untreated or uncontrolled diseases–glaucoma, asthma or COPD, heart disease, high blood pressure, coronary artery disease, overactive thyroid or
  • if you are unable to urinate.

Do not use cold or allergy medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take acetaminophen, pheniramine, and phenylephrine if you have other medical conditions, especially:

  • kidney disease

Pharmacist Tips For Ibuprofen/phenylephrine

You can take ibuprofen/phenylephrine with or without food. However, its best to take with food or milk to prevent getting an upset stomach.

Stop using ibuprofen/phenylephrine and contact your provider if you have pain that gets worse or lasts more than 7 days, a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection.

If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking ibuprofen/phenylephrine. Contact your provider right away because these might be signs of a more serious medical condition.

Dont take ibuprofen/phenylephrine with other NSAIDs, such as naproxen . Doing so puts you at higher risk for stomach bleeds, stroke, and heart attack. NSAIDs are commonly found in over-the-counter pain and cold medications. Talk with your healthcare provider or pharmacist if youre not sure whether youre already taking an NSAID.

Tell your provider or pharmacist about all the medications youre taking to make sure ibuprofen/phenylephrine is safe for you. Dont take ibuprofen/phenylephrine if youre taking or have taken an MAOI, such as selegiline or phenelzine , within the past 2 weeks. This combination can cause dangerous changes to your blood pressure. If you have taken an MAOI in the past 2 weeks, contact your provider for other options to treat your symptoms.

What Should I Do If I Forget A Dose

This medication is usually taken as needed. If your doctor has told you to take phenylephrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

You May Like: Saline Solution For Sinus Pressure

What Does It Do

Tamiflu interferes with the proteins the flu virus uses to reproduce, giving your immune system time to destroy it. Tamiflu can be used to prevent infection if taken shortly after exposure, says Dr. Allan.

But if youre already sick, its also helpful in curbing symptoms and shortening your recovery time.

Researchers find that taking Tamiflu within 48 hours of symptom onset can shave approximately one day off a typical seven-to-10-day illness. A more recent study showed that in patients aged 65 years and older , up to two to three days could be trimmed using Tamiflu.

How Do Doctors Drain Sinuses

Theraflu 14 sachets

doctorsinuses can drain1.Frontal sinus massage

  • Start by rubbing your hands together to warm them up.
  • Place your index and middle fingers on either side of the forehead, just above the eyebrows.
  • Massage slowly in a circular outward motion, working your way outwards, towards the temples.
  • Do this for about 30 seconds.
  • Recommended Reading: How To Treat Chronic Sinus Infection

    What To Look For When Buying Otc Sinus Decongestants

    When youre figuring out which decongestant to buy, youll need to determine whats causing your congestion.

    If its allergies, youll probably want a product that contains an antihistamine ingredient like diphenhydramine. Antihistamines target your bodys immune response to allergens like pollen. Antihistamines usually make the person taking them a bit drowsy, so keep in mind taking them at any time other than bedtime may have you needing a nap.

    If you have cold or flu symptoms, you may be looking for a product that includes phenylephrine or pseudoephedrine. These ingredients work by shrinking your blood vessels, which can help you breathe more easily and reduce the symptoms of a sinus headache or a stuffy nose.

    However, both of these ingredients can cause you to feel restless and can make it difficult to fall asleep. These types of drugs can also make you nauseous. Generally, phenylephrine may have fewer serious side effects than pseudoephedrine. You should always consult a doctor before taking these meds if you are pregnant or breastfeeding.

    Some OTC sinus decongestant formulas include both antihistamines and decongestant ingredients, and some add pain relief ingredients such as ibuprofen to their formula. Its best to treat for symptoms that you have, not for additional symptoms that you dont have.

    Treating your congestion with OTC products doesnt always provide relief. You should seek professional medical care if you experience any of the following:

    What Causes Nasal Congestion

    Nasal congestion occurs because the linings of your nasal passages become inflamed or swollen, making it more difficult for air to pass through them. This is what creates that stuffy or blocked feeling. Your body may also produce more mucus than usual, causing a runny nose as well as a blocked one.2

    While it can be irritating, in the majority of cases nasal congestion isnt serious and causes nothing more than some discomfort.1 Depending on the cause of your stuffy nose, you may also experience sinus congestion at the same time.

    Recommended Reading: Advil Cold And Sinus Chest Congestion

    What Else Can I Do To Prevent Getting Colds And The Flu

    Wash your hands frequently with soap and water or alcoholic hand wipes. Cold and flu viruses are spread by touching your nose or mouth after touching an infected person, breathing in the air of an infected person’s sneeze or cough, or touching objects that have come in contact with the virus and then touching your nose.

    Other prevention tips are to eat healthy, exercise, get plenty of sleep, drink plenty of liquids , and avoid close contact with people who have colds. Also, get an annual flu vaccine.

    Metformin And Theraflu Daytime Severe Cold & Cough Drug Interactions

    #prunejuice PRUNE JUICE!!! POWERFUL REMEDY FOR ASTHMA & SINUS ISSUES

    Do not stop taking any medications without consulting your healthcare provider. Disclaimer: Every effort has been made to ensure that the information provided by Multum is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. Multum’s information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill, knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate that the drug or combination is safe, effective, or appropriate for any given patient. Multum Information Services, Inc. does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. Copyright 2000-2018 Multum Information Services, Inc. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse, or pharmacist. Some mixtures of medications can lead to serious and even fatal consequences.Continue reading > >

    Also Check: Wal Phed Sinus And Allergy

    What Should I Do If I Think That I Have A Viral Upper Respiratory Infection

    Get plenty of rest and drink plenty of fluids. Also take one or more of the following medications:

    For fever and pain, Acetaminophen is generally preferred. Ibuprofen and/or naproxen appear to carry less risk for Reyes syndrome than aspirin. For other symptoms, over-the-counter cold preparations can provide significant relief. Be sure to read product labels to find the best cold preparation to match your symptoms and to determine if that medicine is safe for you.

    To dry out the nose and relieve nasal obstruction, try a traditional antihistamine . All antihistamines are best used for allergy, but they can be helpful for suppressing some viral URI symptoms. Because these products can make you sleepy, avoid driving and other complex tasks when taking these medications. Newly available OTC loratadine is non-sedating but may not be as effective for suppressing viral URI symptoms.

    To relieve a stuffy, clogged nose, try an oral decongestant . Note that these products can be associated with insomnia, nervousness, and irritability in some patients. Often decongestants are combined with other drugs in OTC medications. A -D at the end of a medications name suggests that the medication includes an oral decongestant.To make blowing your nose easier, take guaifenesin . These products thin mucous and can help thin thick discolored drainage.

    To suppress coughing, take dextromethorphan can be helpful as a cough suppressant.

    When Should You Not Take Theraflu

    Do not use this medicine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine. An acetaminophen overdose can damage your liver or cause death.

    Does Theraflu work for Covid?

    Although there are benefits to getting the flu shot, it cant protect you from COVID-19. And flu medications, like Tamiflu , have limited effectiveness data to support it as a treatment option for COVID-19.

    Is Theraflu a decongestant?

    This product contains a decongestant that works by narrowing the blood vessels to help relieve stuffy nose symptoms and sinus pressure. This product also contains a non-opioid cough suppressant .

    What kills a sinus infection?

    Antibiotics. A bacterial infection is one of the most common causes of long-lasting sinusitis. Antibiotics are the first line of defense against bacterial infection. Depending on the specific infection type, a variety of medications can be used to target and eliminate the bacteria.

    Why was Theraflu discontinued?

    Story highlights. Some Triaminic and Theraflu products are being taken off the market because the child-resistant caps failed to function properly, U.S. officials said on Thursday.

    What does Theraflu treat?

    You May Like: All Natural Sinus Infection Remedy

    What Drugs And Food Should I Avoid While Taking Acetaminophen Pheniramine And Phenylephrine

    Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

    Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

    This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

    When To Call A Doctor

    Pin on Deals

    Most colds clear up on their own in less than two weeks. In some cases, though, your child may develop symptoms that will need to be evaluated by a healthcare provider.

    If your child has a fever that’s over 102 degrees, call your pediatrician. Other symptoms that require the evaluation of a healthcare provider include:

    • Fast breathing or breathing that seems labored
    • A cough that does not go away or seems severe
    • Excessive fussiness
    • A skin rash

    Recommended Reading: Will Z Pack Treat A Sinus Infection

    What Should I Avoid While Taking Theraflu Flu & Cough

    Avoid drinking alcohol. It may increase your risk of liver damage.

    Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

    Ask a doctor or pharmacist before using any other medicine that may contain acetaminophen . Taking too much acetaminophen can lead to a fatal overdose.

    Phenylephrine Is A Decongestant That Reduces The Swelling Of Blood Vessels In Your Nose

    . This ingredient helps relieve the symptoms of sinus and nasal congestion so that youll have less trouble blowing your nose and breathing through it. Does theraflu work for sinus infection. Theraflu Sinus Pain Hot Liquid Powder Reviews 2022 Wednesday March 16 2022 Edit.

    Theraflu Flu Cough is a combination medicine used to treat headache fever body aches cough sore throat runny or stuffy nose sneezing or sinus. Theraflu Sinus Pain Hot Liquid Powder Reviews 2022 Theraflu Severe Cold Flu And Cough Relief Powder Tea Infused 12 Packets Walmart Com Theraflu Sinus. As for taking medicines after the vaccine Fauci says the mixed advice is based on the fact that theres very little data on that.

    Pheniramine-phenyleph-acetamin This combination medication is used to temporarily treat symptoms caused by. But it may help you feel better by easing symptoms while your body fights the infection. For sinus theraflu wallpaper.

    Theraflu products act fast to relieve your cold and flu symptoms including nasal congestion sore throat headache body aches fever and sinus congestion. Learn more and Fix the Problem right. Ad Dont Let Headache Nasal Congestion And Sinus Pressure Weigh You Down.

    It works by stopping glands from over-producing mucous. When sinuses become inflamed from a cold flu or allergens they create mucus. DayQuil NyQuil Mucinex Sudafed or Theraflu.

    Blu seafood house reviews. Theraflu doesnt kill the virus that caused your cold or flu. 1 This causes blockages making it harder.

    You May Like: Best Nasal Spray For Sinus Infection

    How Should I Take Theraflu Flu & Cough

    Use exactly as directed on the label, or as prescribed by your doctor. An acetaminophen overdose can damage your liver or cause death. Cold or cough medicine is only for short-term use until your symptoms clear up.

    Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

    You must chew the chewable tablet before you swallow it.

    Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device .

    Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away

    Call your doctor if you have a sore throat for more than 2 days, especially if you also have fever, headache, rash, nausea, or vomiting.

    If you need surgery or medical tests, tell the surgeon or doctor if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

    Sudafed Sinus Congestion 12 Hour Tablets

    Best Medicine For Sore Throat To Buy In 2021

    Doctors recommend that people with sinus infections use to find some relief. You can take these extended-release decongestant caplets to relieve sinus pressure, congestion, and headaches temporarily.

    This medication is non-drowsy and long-lasting it provides 12-hour of relief due to the action of pseudoephedrine HCl and naproxen sodium.

    Take sinus decongestants in the smallest effective dose you should take one caplet every 12 hours. You can also take it for body aches, pain, fever, and headache. You can find it at the pharmacy service counter.

    Recommended Reading: Best Medicine For Sinus Pressure And Sneezing

    When Should I Seek Treatment

    Viral infections can be associated with bacterial overgrowth and occasionally lead to a bacterial infection , which typically requires antibiotic therapy. Viral URIs also may worsen asthma symptoms in patients with asthma such symptoms also require further evaluation and treatment.

    Seek medical advice or treatment if:

    • Symptoms are getting worse after 7 days
    • Symptoms are unchanged or getting worse after 10 days
    • You experience shortness of breath or have any respiratory difficulty
    • You experience a high fever
    • You develop eye pain/ swelling and/or vision changes
    • You develop severe head or facial pain/swelling

    Dosing And Directions For Theraflu Sinus & Pain Hot Liquid Powder

    Adults and children over 12 years old should only digest one packet of Theraflu Sinus & Pain Hot Liquid Powder every 4 hours.

    Adults and children over 12 years old should not digest more than 5 packets of Theraflu Sinus & Pain Hot Liquid Powder within a 24-hour period.

    Theraflu Sinus & Pain hot liquid powder should not be given to children under 12 years old.

    Use 8 ounces of hot water, or heat up 8 ounces cold water, and stir in one packet of Theraflu Sinus & Pain Hot Liquid Powder. For best results, drink the mixture within 10 to 15 minutes.

    Recommended Reading: Can A Sinus Infection Lead To Pneumonia

    Can I Take Acetaminophen Pheniramine And Phenylephrine If Im Pregnant Or Breastfeeding

    It is not known whether acetaminophen, pheniramine, and phenylephrine will harm an unborn baby. Do not use cold or allergy medicine without a doctor’s advice if you are pregnant.

    This medicine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use cold or allergy without a doctor’s advice if you are breast-feeding a baby.

    How Do You Treat A Sinus Infection Or A Cold

    TheraFlu Flu/Cold/Cough Powder Packet

    For most people, there are some preventive measures that can help stave off a sinus infection, or, if one occurs, help relieve symptoms, William Marshall, MD, an infectious disease specialist at the Mayo Clinic, tells Health. He recommends the same things “mothers recommend for a cold,” like rest, drinking lots of fluids, breathing steam, and irrigating the sinuses with saline spray or a neti pot, a container used to rinse the sinuses with saline solution.

    Over-the-counter decongestants can also be helpful, but Dr. Marshall says they should not be used for more than three days because some products can exacerbate congestion and raise patients’ blood pressure and heart rate.

    Bacterial sinus infections typically last for about 14 days, but the use of antibiotics speeds up the recovery process by up to five days. Still, according to Dr. Bhattacharyya, about 70% of sinus infections resolve on their own, and many patients, like Lord, prefer to let them run their course.

    “Antibiotics mainly help to speed up the healing process,” Dr. Bhattacharyya says. “But before antibiotics were around, people weren’t dropping dead of sinus infectionsand they still aren’t.”

    If left untreated, however, sinusitis can cause permanent damage to the sinuses and, in very rare cases, can lead to meningitis, Dr. Marshall says. If patients miss work or other activities due to sinus infections, or if their symptoms recur frequently, they should see a doctor for evaluation.

    Don’t Miss: Best Drink For Sinus Infection

    Popular Articles
    Related news